Posaconazole-Induced Acute Pancreatitis: A Rare Side Effect in a Child with Chronic Granulomatous Disease

Abstract
Introduction: Pancreatitis is an inflammatory disease of the pancreas. Drug-induced pancreatitis is an important cause of pancreatitis. There are two pathological types of acute pancreatitis, including pancreatic edema with a mild course and pancreatic necrosis with a poor prognosis. Some agents can induce pancreatitis, but so far, posaconazole-induced pancreatitis in children has been not reported. Here, we describe the case of a child with acute pancreatitis who received posaconazole. Case Presentation: A 10-year-old girl with a three-year history of chronic granulomatous disease (CGD) was admitted to hospital due to epigastric pain, nausea, vomiting, loss of appetite, and fever for the last four days. The pain was persistent and prominent in the periumbilical area. The patient was on lifelong antifungal prophylaxis for her illness. On abdominal sonography, the head of the pancreas was inflated, which can indicate pancreatitis. All the medications were discontinued at the time of admission, and along with sufficient hydration, acetaminophen was administered for the patient’s pain. One, three, and twelve months after discharge, the patient was visited for follow-up with no signs of stomach discomfort, and the lab data was within the normal limits. CGD is a rare disease in which the phagocytes fail to produce hydrogen peroxide. Such patients are prone to bacterial and fungal infections. Conclusions: In conclusion, this is the second case of posaconazole-induced pancreatitis and the first case in children; thus, we recommend that physicians should be aware of the signs of pancreatitis in high-risk individuals like immunocompromised pediatric population.
Description
Keywords
Citation